Skip to content
My WebMD Sign In, Sign Up
At wits end with edema in husband's legs
avatar
An_252068 posted:
My husband is 78 years old and was diagnosed with atrialfib. His right foot had been swollen and also the ankle. Then his left leg became th same way. He is taking a diuretic 2 times a day and weighing himself. His weight has not gone down. He goes to the bathroom constantly! The doctor wanted him to stop taking his blood pressure medicine for 2 weeks to see if this needs to be changed. The cardio doctor told him to work with the family doctor. We are at wit's end. What should our next step be? The swelling is now up past his knees.
Reply


Featuring Experts

James Beckerman, MD, FACC, is a cardiologist at the Providence St. Vincent Heart Clinic in Portland, OR. He graduated summa cum laude from Harvard Col...More

Helpful Tips

Nix Grapefruit & Statin DrugsExpert
Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
Was this Helpful?
13 of 15 found this helpful

Expert Blog

The Heart Beat - James Beckerman, MD, FACC

Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center